Texas, 2008

Flash Flooding and Hail in Texas, November 10 to 11, 2008

November 10 to 11, 2008 · NWS FWD · 13 events in 8 counties and zones

A warm front draped across the region helped initiate thunderstorms as an upper low pressure system moved through the Southern Plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A warm front draped across the region helped initiate thunderstorms as an upper low pressure system moved through the Southern Plains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 10, 12:21 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Nov 10, 12:21 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1221 PM CST MON NOV 10 2008

.UPDATE...

NEW SUITE OF PRODUCTS COMING TO INCLUDE TORNADO WATCH WEST OF
I-35.  ALSO UPDATED HOURLY GRIDS.

91/DUNN

&&

.AVIATION...
VERY DIFFICULT PATTERN TO ASSESS...BUT WE/LL MAINTAIN MVFR/LOCALIZED
IFR THREAT THROUGH THIS EVENING...WITH VCTS/TSRA WORDING GOING IN EFFECT
BY 20Z/AFTER...AS LARGE-SCALE ASCENT FROM UPR TROUGH IS NOW BEGINNING
TO OUR WEST...WITH WARM FNT NOW MAKING IT/S WAY INTO AREAS JUST SW OF
N TX TAF SITES. WILL ALSO GRADUALLY VEER WINDS TO SLY BY THIS EVENING...
THEN SWLY BY TUES MORNING...AS PACIFIC FNT OVERRUNS DRYLINE AND START
PUSHING INTO N TX BY 12Z TUES. ALSO...XPCT MAINLY VFR CONDS BY 09Z OVER
MOST TAF SITES...AS LOW LVL AIRMASS AND BEST LIFT PUSH TO THE EAST OF
THE REGION.

05/

&&

.UPDATE...

ONLY SOME MINOR CHANGES TO THE CURRENT FORECAST THIS MORNING BASED
ON LATEST RADAR OBSERVATIONS. AREA OF STRONG ISENTROPIC ASCENT
CONTINUES ACROSS NORTH TEXAS INTO OKLAHOMA WHERE NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS ARE ONGOING. ADDITIONAL SHOWERS ARE
BEGINNING TO DEVELOP AGAIN FARTHER SOUTH. HAVE LOWERED THE POPS A
BIT FOR THE REMAINDER OF THE MORNING AND KEPT THIS AFTERNOON
UNTOUCHED.

STILL A LITTLE UNCERTAINTY AS TO HOW THIS AFTERNOON/EVENING
UNFOLDS BUT POTENTIAL REMAINS FOR A SIGNIFICANT SEVERE WEATHER
EPISODE THROUGH TONIGHT. LATEST PALESTINE PROFILER AND NAM/RUC
SOUNDINGS ACROSS THE SOUTHERN PORTIONS OF THE CWA SHOW EXTREME
0-3KM SHEAR AND HELICITY VALUES WITH LARGE CURVED HODOGRAPHS. MODEL
GUIDANCE DIFFERS WITH RESPECT TO INSTABILITY...BUT WILL CONTINUE
TO FOLLOW THE MORE AGGRESSIVE NAM SOLUTION WHICH SEEMS TO HAVE A
BETTER HANDLE ON THE MID/UPPER 60S DEWPOINTS FARTHER TO THE SOUTH.
A SURGING WARM FRONT SHOULD PUT AT LEAST THE SOUTHERN HALF OF THE
CWA INTO THE WARM SECTOR BY LATE THIS AFTERNOON WITH SURFACE
BASED INSTABILITY AROUND 500J/KG. GIVEN THE EXTREME
SHEAR...SUPERCELLS ARE LIKELY WITH A FAIRLY SIGNIFICANT TORNADO
THREAT. WILL CONTINUE TO MONITOR LATEST MESOSCALE TRENDS...

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 422 AM CST MON NOV 10 2008/
AN ACTIVE WEATHER DAY IS UNFOLDING ACROSS NORTH TEXAS AS STRONG
UPPER LEVEL CLOSED LOW CONTINUES A STEADY MARCH THROUGH THE FOUR
CORNERS REGION INTO THE PLAINS. INTENSE ISENTROPIC LIFT EARLY THIS
MORNING HAS ALREADY RESULTED IN THE DEVELOPMENT OF ELEVATED
SHOWERS AND STORMS AS PARCELS FORCED UP AND OVER THE LINGERING
COOL AIRMASS AT THE SURFACE REACH THEIR LFC AND CONVECT WITHIN
INCREASINGLY UNSTABLE AIRMASS. EXPECT SHOWERS AND STORMS TO
CONTINUE TO DEVELOP AND STREAM NORTHWARD ACROSS THE REGION THIS
MORNING...WITH AMPLE DEEP LAYER SHEAR/INSTABILITY PRESENT FOR
ISOLATED ELEVATED SEVERE SUPERCELLS WITH HAIL. ACTIVITY WILL
LIKELY WANE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AS
LOW LEVEL JET WEAKENS/AND COLD LAYER MODIFIES...EFFECTIVELY ENDING
ISENTROPIC LIFTING MECHANISM. HOWEVER...REGION WILL REMAIN UNDER
THE INFLUENCE OF DYNAMIC/QG FORCING FROM SHORTWAVE TO THE
WEST...WITH DRYLINE LIKELY BECOMING THE PLAYER THIS AFTERNOON.
NAM/GFS FORECASTS SHOW INCREASING LIFT AS A MID LEVEL VORTICITY
LOBE ROUNDS THE UPPER LOW THIS EVENING...SETTING THE STAGE FOR
ANOTHER ROUND OF STORMS. PRECIPITABLE WATER VALUES WILL ALSO
SURGE ABOVE 1.5 INCHES TODAY...AND SEVERAL MODELS ARE INDICATING A
THREAT FOR HEAVY RAINFALL THIS EVENING.

ENVIRONMENT HAS ALL THE CLASSIC COOL-SEASON SIGNATURES FOR AN
OUTBREAK OF SEVERE WEATHER. AND JUST LIKE TRYING TO FORECAST ANY
COOL-SEASON EVENT...SURFACE BASED INSTABILITY APPEARS TO BE THE
PRIMARY LIMITING FACTOR OR QUESTIONABLE INGREDIENT. MODELS
FORECAST A WARM FRONT TO SHARPEN/ORGANIZE TODAY...WITH BOTH THE
RUC/NAM FORECASTS INDICATING THAT IT WILL ENTER THE SW ZONES EARLY
THIS AFTERNOON AND MAKE GRADUAL PROGRESS NORTHEAST ACROSS MUCH OF
THE CWA TONIGHT. NAM/GFS AND SREF PROBABILITIES DEPICT MODEST
SURFACE BASED INSTABILITY OF 500 J/KG MOVING INTO THE REGION
BEHIND THE WARM FRONT...WHILE LOW LEVEL SHEAR PROFILES FEATURE
0-3KM SRH FROM 300-500 M2/S2 WITHIN THE WARM SECTOR. WITH LIMITED
INSTABILITY...MESOSCALE/STORM SCALE INTERACTIONS WILL DETERMINE
WHETHER TORNADO POTENTIAL WILL BECOME REALIZED. THE BOTTOM
LINE...POTENTIAL EXISTS FOR TORNADOES TODAY...ESPECIALLY AREAS
SOUTH OF A PALESTINE TO CLEBURNE TO BRECKENRIDGE LINE. CANT RULE
OUT ISOLATED TORNADOES NORTH OF THIS LINE THIS EVENING...BUT IT
WILL DEPEND ON HOW FAR NORTH THE WARM FRONT MAKES IT.

TONIGHTS ROUND OF STORMS SHOULD GRADUALLY MOVE OFF TO THE SOUTHEAST
WITH DRIER AIR MOVING INTO THE REGION. MODELS CONTINUE TO BACK OFF
ON THE PUSH OF DRY/STABLE AIR INTO THE REGION TUESDAY...AND HAVE
MOISTURE LINGERING ACROSS THE SOUTHEAST HALF OF THE AREA UNTIL
UPPER TROUGH AXIS FINALLY SWINGS THROUGH EARLY THURSDAY. WILL
CONTINUE TO SHOW HIGH POPS OVER THE SOUTHEAST ZONES TUESDAY AND
WEDNESDAY...WITH SOME LOW CHANCES OF SHOWERS ACROSS CENTRAL AND NW
ZONES. UNCERTAINTY IS HIGH WITH THE POPS IN THE MIDWEEK TIME
FRAME...BUT BEST TO HEDGE THE FORECAST WITH THE MOISTURE NOT
GETTING SCOURED OUT AND UPPER LEVEL ENERGY CONTINUING TO MOVE
OVER THE REGION.

A WEAK FRONT WILL MOVE THROUGH THE AREA FRIDAY...BUT HIGHLY
AMPLIFIED UPPER LEVEL PATTERN WILL SEND MUCH COLDER AIR SOUTHWARD
INTO THE CONUS BY THE WEEKEND. MOST OF THE COLD AIR WILL HEAD
EASTWARD...BUT A SIGNIFICANT COOL DOWN IS EXPECTED FOR NORTH TEXAS.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  62  77  54  68  54 /  70  20  20  20  10
WACO, TX              66  81  57  73  54 /  70  50  30  20  20
PARIS, TX             56  70  53  66  47 /  90  40  20  20  10
DENTON, TX            59  78  48  67  51 /  70  20  10  10  10
MCKINNEY, TX          60  75  50  67  51 /  80  30  20  20  10
DALLAS, TX            62  77  55  68  54 /  80  30  20  20  10
TERRELL, TX           62  76  57  68  53 /  90  50  30  20  10
CORSICANA, TX         64  77  61  71  54 /  90  60  40  20  20
TEMPLE, TX            66  81  57  74  54 /  70  50  30  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Nov 10, 2:25 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
225 PM CST MON NOV 10 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
225 PM CST MON NOV 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS TO 60
MPH ARE POSSIBLE SOUTHWEST OF A BOWIE...TO FORT WORTH...TO PALESTINE
LINE THROUGH MID-EVENING. STRONG UPPER LEVEL ENERGY AND A SLOW...NORTH-
MOVING WARM FRONT WILL BE THE MAIN COMPONENTS FOR THE SEVERE WEATHER
THREAT ACROSS THIS AREA... WITH STORM ROTATION AND LOCALIZED TORNADIC
POTENTIAL THE GREATEST IN THE IMMEDIATE VICINITY OF THE WARM FRONT.
NORTH OF THE WARM FRONT CLOSER TO THE RED RIVER VALLEY...LARGE HAIL
AND DANGEROUS LIGHTNING WILL BE THE MAIN THREATS...AS THE LOW-LEVEL
AIRMASS REMAINS COOL AND STABLE.

A STORM COMPLEX WILL LIKELY EVOLVE BY MID-EVENING ACROSS NORTH TEXAS...
WITH A LOCALIZED HEAVY RAIN AND FLOOD THREAT...NAMELY ACROSS THE NORTHEAST
HALF OF NORTH TEXAS OVERNIGHT...AS THE MAIN UPPER LEVEL DISTURBANCE
MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE THUNDERSTORMS AND THEIR ASSOCIATED THREAT OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS TUESDAY...WITH A
LOCALIZED SEVERE WEATHER THREAT REMAINING ACROSS FAR SOUTHEAST PORTIONS
OF NORTH TEXAS WHERE MOIST AND UNSTABLE AIR WILL REMAIN. THE PRIMARY
THREATS FROM STORMS ON TUESDAY WILL BE LARGE HAIL AND DAMAGING WINDS...
THOUGH AN ISOLATED TORNADO CANT BE RULED DURING THE AFTERNOON HOURS
SOUTHEAST OF A TEMPLE TO ATHENS LINE.

OTHERWISE...AN ISOLATED THUNDERSTORM WILL REMAIN POSSIBLE TUESDAY
EVENING ACROSS EASTERN SECTIONS OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT TIMES...ESPECIALLY
ALONG AND SOUTH OF INTERSTATE 20 THROUGH MIDNIGHT.

05/

In the hours before

Special weather statement, Nov 10, 12:29 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1229 PM CST MON NOV 10 2008

TXZ129-101900-
EASTLAND TX-
1229 PM CST MON NOV 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTLAND COUNTY

AT 1229 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF RISING STAR...MOVING
NORTHEAST AT 30 MPH.

A SECOND INTENSIFYING THUNDERSTORM WAS LOCATED IN CALLAHAN COUNTY
NEAR ADMIRAL...ALSO MOVING NORTHEAST AT 30 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE
CARBON...CISCO...EASTLAND...GORMAN...RANGER AND RISING STAR.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3253 9911 3252 9909 3252 9896 3251 9896
      3251 9861 3220 9867 3209 9893 3208 9912
TIME...MOT...LOC 1829Z 232DEG 25KT 3203 9904
Special weather statement, Nov 10, 12:47 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1247 PM CST MON NOV 10 2008

TXZ141-101915-
COMANCHE TX-
1247 PM CST MON NOV 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN COMANCHE COUNTY

AT 1247 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF RISING STAR...MOVING
NORTHEAST AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DE LEON.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED
FOR PARTS OF NORTHERN COMANCHE AND SOUTHERN EASTLAND COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3208 9893 3226 9855 3212 9846 3194 9883
TIME...MOT...LOC 1847Z 247DEG 26KT 3207 9890
Special weather statement, Nov 10, 1:20 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
120 PM CST MON NOV 10 2008

TXZ129-101945-
EASTLAND TX-
120 PM CST MON NOV 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTLAND COUNTY

AT 120 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GORMAN...MOVING NORTHEAST AT
30 MPH.

A SECOND STRONG THUNDERSTORM WAS LOCATED NEAR CISCO....ALSO MOVING
NORTHEAST AT 30 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CISCO...EASTLAND...GORMAN
AND RANGER.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3252 9910 3251 9847 3231 9847 3225 9857
      3215 9879 3230 9877 3219 9913
TIME...MOT...LOC 1920Z 230DEG 24KT 3220 9870
Special weather statement, Nov 10, 2:09 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
209 PM CST MON NOV 10 2008

TXZ130-102045-
ERATH TX-
209 PM CST MON NOV 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ERATH COUNTY

AT 209 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF STEPHENVILLE...MOVING
NORTHEAST AT 30 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3252 9838 3252 9807 3250 9805 3246 9804
      3229 9847 3246 9847
TIME...MOT...LOC 2009Z 235DEG 27KT 3241 9837
Special weather statement, Nov 10, 2:21 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
221 PM CST MON NOV 10 2008

TXZ129-102045-
EASTLAND TX-
221 PM CST MON NOV 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTLAND COUNTY

AT 221 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER RANGER...MOVING NORTHEAST AT 30 MPH.

OTHER STRONG THUNDERSTORMS WERE LOCATED 2 MILES SOUTHWEST OF GORMAN
AND 7 MILES NORTHWEST OF CARBON. THESE STORMS WERE ALSO MOVING
NORTHEAST AT 30 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE
CARBON...CISCO...EASTLAND...GORMAN AND RANGER.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3251 9882 3252 9847 3231 9847 3217 9873
      3217 9875 3215 9877 3215 9879 3226 9883
      3218 9912 3237 9912
TIME...MOT...LOC 2021Z 237DEG 26KT 3248 9866
Special weather statement, Nov 10, 2:42 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
242 PM CST MON NOV 10 2008

TXZ116-102115-
PALO PINTO TX-
242 PM CST MON NOV 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN PALO PINTO COUNTY

AT 242 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR STRAWN...MOVING NORTHEAST AT 35 MPH.

A SECOND STRONG THUNDERSTOM WAS LOCATED NEAR SANTO...ALSO MOVING
NORTHEAST AT 35 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE GORDON AND MINERAL WELLS.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3265 9857 3285 9824 3284 9806 3252 9806
      3252 9857
TIME...MOT...LOC 2042Z 232DEG 32KT 3254 9850

The radar

The Dallas/Ft Worth radar (KFWS), 58 km away, was scanning. The volume nearest the first event began at 21:19 UTC.

Open the radar archive at this moment

Event by event

6 flash flood, 3 thunderstorm wind, 3 hail, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Parker

When
November 10, 3:17 PM CST
Where
Parker County, Dennis
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.620, -97.920

Large limbs were blown down.

Hail, Hood

When
November 10, 3:54 PM CST to 3:59 PM CST
Where
Hood County, Lipan
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.520, -98.050

Quarter-size hail fell for approximately 5 minutes.

Thunderstorm Wind, Palo Pinto

When
November 10, 4:56 PM CST
Where
Palo Pinto County, 3.29 mi S of Brazos
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.623, -98.114

Large limbs were blown down.

Hail, Palo Pinto

When
November 10, 4:56 PM CST
Where
Palo Pinto County, 2.98 mi S of Brazos
Measured
1 in hail
Reported by
Public
Coordinates
32.627, -98.113

Flash Flood, Palo Pinto

When
November 10, 5:54 PM CST to 7:10 PM CST
Where
Palo Pinto County, 4.37 mi SSE of Brazos to 4.6 mi S of Brazos
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
32.608, -98.103

A low water crossing was flooded near the intersection of I-20 and Highway 281.

Heavy Rain, Hood

When
November 10, 6:30 PM CST to 8:30 PM CST
Where
Hood County, 1.18 mi NW of Thorp Spg to 0.87 mi NW of Lake Granbury North
Reported by
Storm Chaser
Coordinates
32.480, -97.846

Low water crossings were flooded due to heavy rain.

Flash Flood, Tarrant

When
November 10, 7:39 PM CST to 10:00 PM CST
Where
Tarrant County, River Oaks to 1.96 mi SSE of Westover Hills
Cause
Heavy Rain
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
32.780, -97.400

Garages and porches were flooded in River Oaks and a swift water rescue was required in Westworth. High water was reportedly a foot deep on I-30 near Ridgmar Mall. Vehicles were stranded by high waters on Bryant Irvin just south of I-20.

Flash Flood, Tarrant

When
November 10, 7:39 PM CST to 11:30 PM CST
Where
Tarrant County, 2.28 mi NE of Arlington to 2.24 mi NE of Arlington
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
32.756, -97.096

Vehicles were stranded at I-30 and North Collins Street.

Flash Flood, Erath

When
November 10, 7:45 PM CST to 10:30 PM CST
Where
Erath County, 5.15 mi NW of Lingleville to 2.84 mi NNE of Lingleville
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.292, -98.443

One motorist in Lingleville became stuck in flood waters and had to be rescued.

Flash Flood, Erath

When
November 10, 8:36 PM CST to 10:40 PM CST
Where
Erath County, 2.58 mi E of Huckabay to 0.21 mi NNW of Huckabay
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.327, -98.256

Flooding was reported along county roads.

Hail, Eastland

When
November 11, 3:35 AM CST
Where
Eastland County, 0.59 mi WNW of Romney to 1.14 mi SSW of Romney
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.234, -98.959

The Eastland Police Department reported penny-size hail about 4 to 5 inches deep along a 1.5 mile stretch of Highway 183 near Romney.

Thunderstorm Wind, McLennan

When
November 11, 7:00 AM CST
Where
McLennan County, 1.5 mi SSE of Hewitt
Measured
55 kt (63 mph) measured gust
Reported by
Broadcast Media
Coordinates
31.450, -97.190

The media relayed a public report of a measured 63 MPH wind gust in the Hewitt/Lorena area.

Flash Flood, Van Zandt

When
November 11, 8:00 AM CST to 11:00 AM CST
Where
Van Zandt County, Van to 0.95 mi E of Van
Cause
Heavy Rain
Reported by
Public
Coordinates
32.520, -95.650

A creek in Van crested over its banks, covering streets and bridges with water. At least one home was stranded by the flood waters.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141562, 138302, 141560, 141561, 138321, 141558, 138319, 138320, 141512, 141510, 138304, 138307, 141564.